• Users Online: 9
  • Print this page
  • Email this page
CASE REPORT
Year : 2021  |  Volume : 9  |  Issue : 1  |  Page : 48-51

A case of noncardiogenic pulmonary edema and pleural effusion following diclofenac administration


Department of Medicine, MVJ Medical College and Research Hospital, Hoskote, Bengaluru, Karnataka, India

Correspondence Address:
Dr. Shreyashi Ganguly
309, Sai Charita Green Oaks, Hormavu Main Road, Bengaluru - 560 043, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/AJIM.AJIM_88_19

Rights and Permissions

The acute manifestations of diclofenac allergy vary from mild urticaria or skin rash to severe and life-threatening complications such as ARDS, and anaphylactic shock. Very few cases of diclofenac allergy have been reported in literature especially with respect to pulmonary manifestations. We are reporting a case of a 31-year-old who presented in respiratory distress consequent to diclofenac hypersensitivity. Our patient had non-cardiogenic pulmonary oedema and bilateral minimal pleural effusion 3 days following diclofenac administration. On examination the patient was conscious, alert and oriented, PR- 88 bpm, BP- 150/100 mmHg, RR-22 cpm temperature 98.6°F with oxygen saturation of 95% on room air. Her respiratory system examination revealed a dull note on percussion and decreased vocal fremitus, decreased vocal resonance, diminished air entry in bilateral infra scapular and infra axillary areas with fine inspiratory crepitations. The diagnosis of ARDS was ruled out as the ratio of PaO2 to FiO2 was 410. After treatment with I.V diuretics, antibiotics and inhalational bronchodilators she improved over a period of 5 days. She had complete resolution of her chest symptoms and chest findings both clinically and radiologically. Pulmonary manifestations such as ARDS, eosinophilic pneumonitis, pleural effusion, eosinophilic pneumonia, pulmonary oedema, hemoptysis, pulmonary infiltrates with eosinophilia and asthmatic attacks are rare. The temporal relationship between symptom onset and drug administration is the most important piece of history while making the diagnosis. History of allergic reaction to NSAIDs should be evaluated in detail. It is therefore important that the physician keep this in mind while prescribing.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed136    
    Printed0    
    Emailed0    
    PDF Downloaded14    
    Comments [Add]    

Recommend this journal